Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 98, NWS Austin/San Antonio, TX

April 29, 2016Bexar County, Comal County, Guadalupe County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 29, 2016, 8:48 PM CDT for Bexar County, Comal County, Guadalupe County, Texas. It was in force for 57 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 29, 2016, 8:48 PM CDT (01:48 UTC)
Expired
Apr 29, 2016, 9:45 PM CDT
In force
57 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Bexar County, TX, Comal County, TX, Guadalupe County, TX

The radar

The Austin/San Antonio radar (KEWX), 23 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 29, 8:50 PM CDTHAIL 12 Nnw San Antonio Int A, TXPUBLIC REPORT OF QUARTER SIZED HAIL VIA TWITTER.
Apr 29, 8:51 PM CDTHAIL 11 Wsw Hill Country Vill, TXPUBLIC REPORT OF 1 INCH HAIL NEAR THE INTERSECTION OF BLANCO AND BITTERS. REPORT VIA TWITTER.
Apr 29, 9:03 PM CDTHAIL 1.25Alamo Heights, TXREPORT VIA TWITTER WITH PICTURES OF QUARTER TO HALF DOLLAR HAIL.
Apr 29, 9:03 PM CDTHAIL 1.752 Se San Antonio Int Ap, TXGOLF BALL SIZED HAIL FALLING AROUND INTERSTATE 410 AND NACOGDOCHES RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 29, 8:20 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 1.8 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2016-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3534 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2016-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3534 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
682 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
1.2
Supercell composite
6.5

Open this sounding in Storm Lab

The text

As transmitted.

000 
WUUS54 KEWX 300148
SVREWX
TXC029-091-187-300245-
/O.NEW.KEWX.SV.W.0098.160430T0148Z-160430T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
848 PM CDT FRI APR 29 2016

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BEXAR COUNTY IN SOUTH CENTRAL TEXAS...
  COMAL COUNTY IN SOUTH CENTRAL TEXAS...
  SOUTHWESTERN GUADALUPE COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 945 PM CDT

* AT 846 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HOLLYWOOD
  PARK...OR 7 MILES NORTH OF SAN ANTONIO...MOVING EAST AT 30 MPH.
  THIS STORM WILL MOVE EAST BETWEEN LOOPS 410 AND 1604 TOWARD
  INTERSTATE 35.  

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SAN ANTONIO...NEW BRAUNFELS...SEGUIN...UNIVERSAL CITY...CANYON LAKE
  DAM...SCHERTZ...CIBOLO...LIVE OAK...LEON VALLEY...KIRBY...ALAMO HEIGHTS...
  FAIR OAKS RANCH...SELMA...WINDCREST...CANYON LAKE...TERRELL HILLS...
  BULVERDE...GARDEN RIDGE...HOLLYWOOD PARK AND SHAVANO PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS...AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN
INTERIOR ROOM...A BATHROOM OR CLOSET OR BASEMENT.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 2946 9789 2940 9858 2973 9864 2993 9814
TIME...MOT...LOC 0146Z 251DEG 25KT 2956 9848 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

CP
5 follow-up statements
426 
WWUS54 KEWX 300152
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
852 PM CDT FRI APR 29 2016

TXC029-091-187-300245-
/O.CON.KEWX.SV.W.0098.000000T0000Z-160430T0245Z/
BEXAR TX-COMAL TX-GUADALUPE TX-
852 PM CDT FRI APR 29 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTHEASTERN BEXAR...COMAL AND SOUTHWESTERN GUADALUPE COUNTIES...

AT 851 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HOLLYWOOD
PARK...OR 8 MILES WEST OF UNIVERSAL CITY...MOVING EAST AT 30 MPH.
THIS STORM WILL MOVE EAST BETWEEN LOOPS 410 AND 1604 TOWARD
INTERSTATE 35.  

HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
SAN ANTONIO...NEW BRAUNFELS...SEGUIN...UNIVERSAL CITY...CANYON LAKE DAM...
SCHERTZ...CIBOLO...LIVE OAK...LEON VALLEY...KIRBY...ALAMO HEIGHTS...FAIR
OAKS RANCH...SELMA...WINDCREST...CANYON LAKE...TERRELL HILLS...BULVERDE...
GARDEN RIDGE...HOLLYWOOD PARK AND SHAVANO PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 2946 9789 2940 9858 2973 9864 2993 9814
TIME...MOT...LOC 0151Z 251DEG 25KT 2957 9844 

TORNADO...POSSIBLE
HAIL...1.50IN
WIND...70MPH
 
$$

CP
545 
WWUS54 KEWX 300206
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
906 PM CDT FRI APR 29 2016

TXC029-091-187-300245-
/O.CON.KEWX.SV.W.0098.000000T0000Z-160430T0245Z/
BEXAR TX-COMAL TX-GUADALUPE TX-
906 PM CDT FRI APR 29 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTHEASTERN BEXAR...COMAL AND SOUTHWESTERN GUADALUPE COUNTIES...

AT 905 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED NEAR TIMBERWOOD
PARK AND NEAR WINDCREST...MOVING EAST AT 20 MPH. THE THREAT FOR
DAMAGING WIND GUSTS IS INCREASING. 

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
SAN ANTONIO...NEW BRAUNFELS...SEGUIN...UNIVERSAL CITY...CANYON LAKE DAM...
SCHERTZ...CIBOLO...LIVE OAK...LEON VALLEY...KIRBY...ALAMO HEIGHTS...FAIR
OAKS RANCH...SELMA...WINDCREST...CANYON LAKE...TERRELL HILLS...BULVERDE...
GARDEN RIDGE...HOLLYWOOD PARK AND SHAVANO PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 2946 9789 2940 9858 2973 9864 2993 9814
TIME...MOT...LOC 0205Z 260DEG 16KT 2970 9844 2954 9842 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
 
$$

CP
479 
WWUS54 KEWX 300216
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
916 PM CDT FRI APR 29 2016

TXC029-091-187-300245-
/O.CON.KEWX.SV.W.0098.000000T0000Z-160430T0245Z/
BEXAR TX-COMAL TX-GUADALUPE TX-
916 PM CDT FRI APR 29 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTHEASTERN BEXAR...COMAL AND SOUTHWESTERN GUADALUPE COUNTIES...

AT 916 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WINDCREST...OR
NEAR UNIVERSAL CITY...MOVING EAST AT 10 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SAN ANTONIO...NEW BRAUNFELS...SEGUIN...UNIVERSAL CITY...CANYON LAKE DAM...
SCHERTZ...CIBOLO...LIVE OAK...LEON VALLEY...KIRBY...ALAMO HEIGHTS...FAIR
OAKS RANCH...SELMA...WINDCREST...CANYON LAKE...TERRELL HILLS...BULVERDE...
GARDEN RIDGE...HOLLYWOOD PARK AND SHAVANO PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 2946 9789 2940 9858 2973 9864 2993 9814
TIME...MOT...LOC 0216Z 260DEG 10KT 2954 9839 

HAIL...1.00IN
WIND...60MPH
 
$$

CP
544 
WWUS54 KEWX 300234
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
934 PM CDT FRI APR 29 2016

TXC029-091-187-300245-
/O.CON.KEWX.SV.W.0098.000000T0000Z-160430T0245Z/
BEXAR TX-COMAL TX-GUADALUPE TX-
934 PM CDT FRI APR 29 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTHEASTERN BEXAR...SOUTHEASTERN COMAL AND SOUTHWESTERN
GUADALUPE COUNTIES...

AT 934 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER UNIVERSAL
CITY...MOVING EAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SAN ANTONIO...NEW BRAUNFELS...SEGUIN...UNIVERSAL CITY...CANYON LAKE DAM...
SCHERTZ...CIBOLO...LIVE OAK...KIRBY...ALAMO HEIGHTS...SELMA...WINDCREST...
CANYON LAKE...TERRELL HILLS...BULVERDE...GARDEN RIDGE...OLMOS PARK...ST.
HEDWIG...MARION AND SANTA CLARA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 2946 9789 2941 9853 2965 9840 2993 9814
TIME...MOT...LOC 0234Z 255DEG 16KT 2953 9832 

HAIL...1.00IN
WIND...60MPH
 
$$

CP
552 
WWUS54 KEWX 300247
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
947 PM CDT FRI APR 29 2016

TXC029-091-187-300256-
/O.EXP.KEWX.SV.W.0098.000000T0000Z-160430T0245Z/
BEXAR TX-COMAL TX-GUADALUPE TX-
947 PM CDT FRI APR 29 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BEXAR...
SOUTHEASTERN COMAL AND SOUTHWESTERN GUADALUPE COUNTIES HAS EXPIRED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.  HOWEVER SMALL
HAIL....GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FOR
SOUTH CENTRAL TEXAS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
AUSTIN SAN ANTONIO.

LAT...LON 2946 9789 2941 9853 2965 9840 2993 9814
TIME...MOT...LOC 0245Z 251DEG 25KT 2953 9832 

$$

CP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 8:47 PM CDT, 1 minute earlier.

Area forecast discussion, Apr 29, 8:47 PM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
847 PM CDT FRI APR 29 2016

.MESOSCALE UPDATE...
SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR MOST OF THE AREA
AND WILL TRY TO EXPLAIN LATEST CONVECTIVE THINKING FOR THE NEXT
SEVERAL HOURS. FIRST...THINGS HAD BEEN SLOW GOING FOR MOST OF THE
AFTERNOON. THE DRYLINE HAD BEEN NEARLY STATIONARY AND THUS
CONVECTION HAD A HARD TIME DEVELOPING WITH THE LACK OF SURFACE
FOCUS. A COUPLE OF STRONG TO SEVERE STORMS DID DEVELOP NEAR BURNET
COUNTY WHERE THE DRYLINE WAS ABLE TO BULGE OUTWARD. FARTHER
SOUTH...THERE HAS BEEN A STATIONARY BOUNDARY BETWEEN HONDO AND
CASTROVILLE THAT COULD BE SEEN ON VISIBLE SATELLITE. SEVERAL
SHOWERS DEVELOPED ALONG THIS BOUNDARY IN THE LATE AFTERNOON HOURS.
ABOUT TWO HOURS AGO...THE WIND AT HONDO TURNED TO THE WEST AND
AFTER THIS OCCURRED...STRONGER UPDRAFTS DEVELOPED WITH THE
INCREASE OF LOW-LEVEL CONVERGENCE. THE RESULTANT SUPERCELL HAS
BEEN ONGOING FOR THE PAST HOUR AND HAS MOVED INTO NORTHERN BEXAR
COUNTY.

THERE HAVE BEEN A COUPLE OF ROTATIONAL SIGNATURES WITHIN THIS CELL
BUT THESE HAVE QUICKLY BEEN OVERCOME BY A SURGING RFD. THE
ENVIRONMENT IS NOT OVERLY CONDUCIVE FOR TORNADOES TONIGHT. THERE
IS SOME VEERING IN THE LOW-LEVELS OF THE ATMOSPHERE BUT SPEED
SHEAR IS LACKING AS SPEEDS REMAIN NEAR 20 KNOTS. THIS IS EQUATING
TO 0-3 HELICITY VALUES NEAR 100. CANT RULE OUT A BRIEF TORNADO BUT
OVERALL...THE POTENTIAL IS LOW.

WITH THE LESSER AMOUNT OF ACTIVITY THIS AFTERNOON...THE ATMOSPHERE
IS PRIMED FOR POSSIBLE CONVECTION OVERNIGHT WHEN THE FRONT MAKES
IT TO THE CWA. THIS FRONT WILL SERVE AS A FOCUS FOR THUNDERSTORM
INITIATION. WE HAD CAPE VALUES NEAR 4000 J/KG ALL AFTERNOON BUT
UNTIL SOMETHING FORCES PARCELS UPWARD...NONE OF THIS CAPE WILL
EVER BE REALIZED. WITH THE INSTABILITY STILL AROUND
OVERNIGHT...GIVEN THE ABNORMALLY HIGH DEWPOINTS IN THE MIDDLE
70S...THINK THERE COULD BE SOME STRONG UPDRAFTS FOR HAIL
PRODUCTION WHEN THE BOUNDARY MAKES IT INTO THE CWA LATER TONIGHT.
WITH THE WEAKER WIND SPEEDS IN THE LOWER LEVELS OF THE
ATMOSPHERE...THE THREAT FOR STRAIGHT LINE WINDS IS A BIT
LOWER...BUT ANY DOMINATING COLD POOLS COULD LEAD TO SEVERE WIND
GUSTS.

&&

.PREV DISCUSSION... /ISSUED 637 PM CDT FRI APR 29 2016/

AVIATION...
HAVENT SEEN TOO MUCH NEAR THE TERMINALS THIS AFTERNOON BESIDES A
FEW SHOWERS WEST OF SAN ANTONIO. WILL BEGIN THE SAN ANTONIO SITES
WITH VCSH TO COVER THIS ACTIVITY. WITH LITTLE CONVECTION THIS
AFTERNOON...THERE WILL BE THE POTENTIAL FOR STORMS OVERNIGHT ONCE
THE FRONT COMES INTO THE AREA AND SERVES AS A FOCUS FOR
THUNDERSTORM DEVELOPMENT AS IT FORCES AIR PARCELS UPWARDS. SOME OF
THE HIGH-RES GUIDANCE IS DIFFERING ON THIS SOLUTION BUT THE HRRR
SEEMS TO HAVE A BETTER HANDLING ON INITIALIZATION AND THINK ITS
SOLUTION OF THUNDERSTORMS OVERNIGHT IS PLAUSIBLE. WILL MENTION
VCTS FROM 7Z-11 FOR THE I-35 TAF SITES. MAY NEED TO UP THAT TO
PREVAILING OR TEMPO GROUPS LATER IF CONFIDENCE INCREASES. MVFR/IFR
CEILINGS ARE EXPECTED OVERNIGHT BEFORE BECOME VFR TOMORROW MORNING
AS LIGHT NORTHERLY FLOW CLEARS THINGS OUT.

PREV DISCUSSION... /ISSUED 337 PM CDT FRI APR 29 2016/

SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...
LATE AFTERNOON SURFACE OBSERVATIONS SHOW A DRYLINE IN PLACE FROM
NEAR SONORA BACK INTO NORTHWESTERN VAL VERDE COUNTY. TRAILING BEHIND
THE DRYLINE IS A PACIFIC COLD FRONT LOCATED ROUGHLY ALONG AN OZONA
TO DRYDEN LINE. CONVECTION CONTINUES TO SLOWLY DEVELOP TO THE EAST
OF THE DRYLINE AND A MARGINAL TO ENHANCED RISK FOR SEVERE WEATHER IS
IN PLACE ACROSS ALL OF SOUTH CENTRAL TEXAS. HI-RES MODELS CONTINUE
TO INDICATE A LINE OF THUNDERSTORMS WILL DEVELOP AHEAD OF THE
DRYLINE...ALBEIT PERHAPS A LITTLE LATER THAN PREVIOUSLY ANTICIPATED.
ONCE STORMS DEVELOP...THEY WILL LIKELY BECOME SEVERE QUICKLY... WITH
LARGE HAIL...DAMAGING WINDS BEING THE MAIN CONCERNS. CAN/T RULE OUT
SOME ISOLATED TORNADOES AS WELL...ESPECIALLY WHERE WINDS BECOME
LOCALLY BACKED. SOME LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE...
ESPECIALLY FOR AREAS EAST OF I-35 GIVEN WELL ABOVE NORMAL MOISTURE
LEVELS. ONCE WE LOOSE PEAK HEATING...A GRADUAL DECREASE IN
CONVECTION IS EXPECTED. THE EXCEPTION COULD BE ALONG AND EAST OF THE
I-35 CORRIDOR LATE TONIGHT INTO SATURDAY MORNING AS THE PACIFIC COLD
FRONT MOVES IN FROM THE WEST. SOME OF THE HI-RES MODELS ARE SHOWING
ANOTHER LINE OF CONVECTION DEVELOPING ALONG AND EAST OF THIS
BOUNDARY DURING THE ABOVE MENTIONED TIME FRAME. LATE SATURDAY
NIGHT... A MORE NORTHERN STREAM COLD FRONT MOVES IN AND THIS SHOULD
SHIFT THE FOCUS FOR CONVECTION SOUTHWARD INTO THE COASTAL PLAINS.

LONG TERM (SUNDAY THROUGH FRIDAY)...
ON SUNDAY...A COLD FRONT WILL LIKELY BE STALLED ACROSS THE SOUTHERN
RIO GRANDE PLAINS INTO THE COASTAL PLAINS. WITH MOISTURE POOLING
ALONG THIS FRONT...RAIN CHANCES WILL BE FAVORED ACROSS THE MENTIONED
AREAS. ANOTHER SURGE OF SURFACE HIGH PRESSURE MOVES IN SUNDAY NIGHT
AND WITH INCREASED ISENTROPIC ASCENT...RAIN CHANCES WILL BE ON THE
INCREASE. RAIN CHANCES SHOULD INCREASE ON MONDAY AS A SUBTROPICAL
JET MOVES ACROSS SOUTHERN TEXAS. RAIN CHANCES WILL BEGIN TO EASE ON
TUESDAY AS MID-LEVEL RIDGING BEGINS TO BUILD IN FROM THE WEST. WE/LL
GO WITH A DRY FORECAST FOR THE REMAINDER OF THE UPCOMING WORK WEEK
AS MID-LEVEL RIDGING CONTINUES TO BUILD IN FROM THE WEST.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              67  88  65  82  63 /  60  20  10  20  50
AUSTIN BERGSTROM INTL AIRPORT  67  87  65  81  64 /  60  20  10  20  50
NEW BRAUNFELS MUNI AIRPORT     67  88  66  82  65 /  60  30  10  30  40
BURNET MUNI AIRPORT            62  86  62  79  60 /  40  10  10  10  40
DEL RIO INTL AIRPORT           61  91  68  86  64 /  20  -   20  30  50
GEORGETOWN MUNI AIRPORT        64  85  63  81  62 /  60  20  10  10  50
HONDO MUNI AIRPORT             64  91  67  84  66 /  40  10  10  30  40
SAN MARCOS MUNI AIRPORT        67  86  66  83  64 /  60  30  10  30  50
LA GRANGE - FAYETTE REGIONAL   70  84  69  83  67 /  80  40  20  30  50
SAN ANTONIO INTL AIRPORT       68  88  67  82  65 /  50  20  10  30  40
STINSON MUNI AIRPORT           70  90  69  83  67 /  50  20  10  30  40

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...HAMPSHIRE
SYNOPTIC/GRIDS...HAMPSHIRE
PUBLIC SERVICE/DATA COLLECTION...TREADWAY
Hazardous weather outlook, Apr 29, 3:57 AM CDT, 16 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
357 AM CDT FRI APR 29 2016

TXZ171>173-183>194-202>209-217>225-228-300900-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
357 AM CDT FRI APR 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING
NEAR AND EAST OF A MASON TO KERRVILLE TO PEARSALL LINE. LARGE
HAIL AND DAMAGING STRAIGHT-LINE WINDS ARE THE MAIN THREATS.
ISOLATED TORNADOES CANNOT BE RULED OUT. SOME ISOLATED POCKETS
OF 2-4 INCHES OF RAIN COULD RESULT IN LOCALIZED FLOODING...MAINLY
EAST OF THE I-35 CORRIDOR.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO RELAY REPORTS THIS AFTERNOON AND
EVENING.

In the hours before

Special weather statement, Apr 29, 4:40 PM CDT, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
440 PM CDT FRI APR 29 2016

TXZ209-292230-
FAYETTE TX-
440 PM CDT FRI APR 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FAYETTE COUNTY UNTIL
530 PM CDT...

AT 440 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ROUND TOP...OR 15 MILES EAST OF GIDDINGS...MOVING NORTHEAST AT 45 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ROUND TOP...CARMINE AND WINEDALE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3010 9680 3015 9678 3014 9676 3015 9671
      3017 9669 3015 9668 3015 9665 3013 9665
      3011 9663 3008 9663 3006 9662 3002 9661
TIME...MOT...LOC 2140Z 204DEG 39KT 3013 9667
Local storm report, Apr 29, 5:23 PM CDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
523 PM CDT FRI APR 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 PM     HAIL             1 S QUEMADO             28.94N 100.63W
04/29/2016  E1.75 INCH       MAVERICK           TX   EMERGENCY MNGR

&&

EVENT NUMBER EWX1600312
Special weather statement, Apr 29, 5:53 PM CDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
553 PM CDT FRI APR 29 2016

TXZ171-292345-
LLANO TX-
553 PM CDT FRI APR 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LLANO COUNTY UNTIL
645 PM CDT...

AT 553 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CASTELL...OR 11 MILES WEST OF LLANO...MOVING NORTHEAST AT 35 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LLANO...BABY HEAD AND VALLEY SPRING.

LAT...LON 3062 9881 3071 9897 3076 9897 3092 9886
      3092 9854
TIME...MOT...LOC 2253Z 212DEG 29KT 3073 9886
Special weather statement, Apr 29, 6:41 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
641 PM CDT FRI APR 29 2016

TXZ171-300015-
LLANO TX-
641 PM CDT FRI APR 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LLANO COUNTY UNTIL
715 PM CDT...

AT 641 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LONE GROVE...OR 8 MILES NORTHEAST OF LLANO...MOVING NORTHEAST AT 20
MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BUCHANAN DAM...LONE GROVE...TOW AND BLUFFTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3092 9845 3089 9845 3088 9846 3087 9843
      3082 9842 3077 9864 3092 9865
TIME...MOT...LOC 2341Z 226DEG 19KT 3085 9859

CP
Special weather statement, Apr 29, 7:08 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
708 PM CDT FRI APR 29 2016

TXZ172-300045-
BURNET TX-
708 PM CDT FRI APR 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BURNET COUNTY UNTIL 745
PM CDT...

AT 707 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
TOW...OR 11 MILES NORTH OF BUCHANAN DAM...MOVING EAST AT 40 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SUNNYLANE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3097 9789 3087 9843 3092 9845 3093 9844
      3092 9842 3094 9841 3095 9845 3097 9845
      3098 9844 3101 9846 3103 9844 3103 9791
TIME...MOT...LOC 0007Z 248DEG 34KT 3096 9840

CP
Special weather statement, Apr 29, 7:34 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
734 PM CDT FRI APR 29 2016

TXZ187-204-205-300115-
BANDERA TX-BEXAR TX-MEDINA TX-
734 PM CDT FRI APR 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BEXAR...SOUTHEASTERN
BANDERA AND NORTHEASTERN MEDINA COUNTIES UNTIL 815 PM CDT...

AT 733 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
MICO...OR 13 MILES NORTH OF CASTROVILLE...MOVING NORTHEAST AT 20 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HELOTES...LAKEHILLS...CLIFF...MICO AND GREY FOREST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2955 9903 2974 9884 2973 9881 2959 9862
      2943 9893
TIME...MOT...LOC 0033Z 231DEG 17KT 2954 9891

CP

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 7:08 PM CDTSpecial Weather StatementEWXBurnet37 min
Apr 29, 7:15 PM CDTSevere Thunderstorm WarningEWXBurnet45 min
Apr 29, 7:34 PM CDTSpecial Weather StatementEWXBexar41 min
Apr 29, 7:50 PM CDTSevere Thunderstorm WarningEWXBexar, Medina55 min
Apr 29, 8:11 PM CDTSevere Thunderstorm WarningEWXBexar49 min
Apr 29, 8:41 PM CDTAreal Flood AdvisoryEWXBexar3 hr
Apr 29, 9:21 PM CDTSpecial Weather StatementEWXBurnet39 min
Apr 29, 9:41 PM CDTSevere Thunderstorm WarningEWXBurnet33 min
Apr 29, 9:46 PM CDTSpecial Weather StatementEWXGuadalupe59 min
Apr 29, 9:47 PM CDTSpecial Weather StatementEWXLlano28 min
Apr 29, 10:13 PM CDTSpecial Weather StatementEWXBurnet47 min
Apr 29, 10:39 PM CDTSpecial Weather StatementEWXGuadalupe36 min
Apr 29, 10:47 PM CDTSpecial Weather StatementEWXBurnet43 min
Apr 30, 12:45 AM CDTSpecial Weather StatementEWXVal Verde30 min
Apr 30, 1:24 AM CDTSpecial Weather StatementEWXKinney, Uvalde36 min
Apr 30, 1:52 AM CDTSpecial Weather StatementEWXBandera38 min
Apr 30, 2:16 AM CDTSpecial Weather StatementEWXUvalde44 min
Apr 30, 2:27 AM CDTSevere Thunderstorm WarningEWXBandera, Kendall, Kerr, Kinney, Medina, Uvalde48 min
Apr 30, 2:59 AM CDTSevere Thunderstorm WarningEWXBlanco, Comal, Hays, Kendall61 min
Apr 30, 3:03 AM CDTSevere Thunderstorm WarningEWXBandera, Medina, Uvalde36 min
Apr 30, 3:06 AM CDTSevere Thunderstorm WarningEWXKinney, Uvalde54 min
Apr 30, 3:52 AM CDTSevere Thunderstorm WarningEWXCaldwell, Comal, Hays, Travis38 min
Apr 30, 4:00 AM CDTSpecial Weather StatementEWXMedina30 min
Apr 30, 4:21 AM CDTSpecial Weather StatementEWXCaldwell, Guadalupe39 min
Apr 30, 4:27 AM CDTSevere Thunderstorm WarningEWXBastrop, Caldwell, Hays, Travis48 min
Apr 30, 4:33 AM CDTAreal Flood AdvisoryEWXHays, Travis117 min
Apr 30, 4:35 AM CDTSpecial Weather StatementEWXTravis40 min
Apr 30, 4:37 AM CDTSpecial Weather StatementEWXMedina23 min
Apr 30, 4:57 AM CDTSevere Thunderstorm WarningEWXBastrop, Fayette, Lee, Travis48 min
Apr 30, 5:00 AM CDTSevere Thunderstorm WarningEWXAtascosa, Bexar, Medina19 min
Apr 30, 5:07 AM CDTSpecial Weather StatementEWXGonzales38 min
Apr 30, 5:23 AM CDTAreal Flood AdvisoryEWXBastrop2 hr
Apr 30, 5:36 AM CDTSevere Thunderstorm WarningEWXBastrop, Fayette, Lee39 min
Apr 30, 5:51 AM CDTSpecial Weather StatementEWXFayette39 min
Apr 30, 6:16 AM CDTSpecial Weather StatementEWXFayette29 min
Apr 30, 6:18 AM CDTAreal Flood AdvisoryEWXLee117 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.